71141members
373782posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Help with hormones and Tamoxifen

11 REPLIES 11
evie2007
Member

Re: Help with hormones and Tamoxifen

Just dipped in here!

Gretchen, Generics made me cry every day until i thought i was loosing my mind. Went back and changed to Wockhart and it all stopped. Really distressing episode.

Now if only i could sleep and feel rested...just not happening

S

MURDO2323
Member

Re: Help with hormones and Tamoxifen

Hi Debbie sorry can't help you with that i wasn't sleeping to begin with but it has got better now i wake up but not as much. Hopefully someone can help. What brand are you taking?
xxxx

fatdipper
Member

Re: Help with hormones and Tamoxifen

hi all

im new on here i had mastectomy 0n 10th august 2010 been on tamoxifen since 1st sept now cant sllep at all head feels like its racing and night flushes are horrid ut i just need to sleep as i work full time and its driving me mad. i dont mind waking up feeling tired as long as i have slept its the fact that i dont sleep at all that is worreing me
any ideas anyone
thanks debbie

BWD
Member

Re: Help with hormones and Tamoxifen

..thanks for the responses, Barbara

MURDO2323
Member

Re: Help with hormones and Tamoxifen

Thanks for that it's a good way to put your case accross to them, i will do that if they run out of APS.
Jayne xxx

ScottishHoosie
Member

Re: Help with hormones and Tamoxifen

I had mood swings, too. I think they are pretty much settled down, at least I don't notice them much anymore!

If you find a brand of Tamoxifen that agrees with you, talk to your chemist about keeping you on that brand. My chemist changed mine from APS to Genetics UK without asking just before I went abroad on holiday in October. I didn't have enough time to get them replaced. Well, I went through the mood swings, hot flushes and even had a neverending, heavy period. Yuck, yuck, yuck. When we went back, I went to the chemist and asked them to please try to get my old brand. They said they couldn't promise anything, but a few days later they phoned and had them in. I went straight back on those. Mose side effects went, but I've been having hot flushes the last couple of weeks. They are pretty light, but I do notice them.

In future I will leave plenty of time to get the prescription filled, so that I can request a change if need be. I explained to them that as it is Tamoxifen we're dealing with, if I have any bleeding I need to go to the GP, who refers me to the hospital, who start a barrage of tests. It costs the NHS a lot of money and me a lot of time, effort and nerves for them to save a few pennies on the prescription.

Gretchen
Member

Re: Help with hormones and Tamoxifen

Hi BW.

Someone posted on here a while ago that although many pills have the same ingredients, they are synthesised slightly differently in different labs and so can produce variable side effects. Currently Genetics is being produced the most cheaply, so it might be the one most freely available. I did have difficulty getting APS this time around. Just to mention, I also started on Wockhart and once the flushes etc settled down it seemed ok.

Tamox really effects your emotions, maybe you could try gentle walking and build up. A friend of mine is a physiologist and firmly believes that exercise is one of the best anti-depressants available.

MURDO2323
Member

Re: Help with hormones and Tamoxifen

Hi BW thanks for that i think aps is okay for me just think it makes us very hormonal. I am hoping things get a bit better about the 6 months mark and start to settle down. Hope you are feeling a bit better feeling down is not nice, sending you a hug.xxxx

BWD
Member

Re: Help with hormones and Tamoxifen

Hello - I'm interested in this Tamoxifen s/e stuff. MX 1st Oct and then nasty infection and started Tamoxifen beg Nov. Have had both brands as the hpl gave me the ?Weikhart and, cos I then went away the local surgery gave me the APS. Don;t see a difference in my response to either but W'hart seem to break in half most of the time. Had daily early morning hot flushes but now seem better but the weight is piling on and I have no energy to walk it off. Also feel depressed but think that's more likely be to do with the trauma of MX and various tragedies that happened to friends last year.

Cousin was on Tam for a while but then changed to something else 'cos of the flushes.

As a general rule don;t go for generics, poss less pure? I've been told by a friend not to get prescriptions dispensed by GP, Boots are likely to have a 'better' form of the medication as they deal in such numbers and can negotiate gd preices from suppliers!!

MURDO2323
Member

Re: Help with hormones and Tamoxifen

Thanks Gretchen

I swapped from Wokhart to APS and that did help a bit. I think it's maybe just the difference in hormones. I feel like i did when i was a teenager moody and hormonal. I have just taken up yoga again and am doing a bit of walking, think i will try some running too. I think that will help so fingers crossed. Hope things start getting better for you too this year i hope is better for us all

Jaynexxxx

Gretchen
Member

Re: Help with hormones and Tamoxifen

Hi Jayne

I know exactly how you feel. I finished rads end of July and although I worked all the way through the treatment and eat super-healthily I feel like the tamox has just taken away a pert of my vitality, my energy and ambition and has made my grumpy. I feel like a 65 year old! I too feel like the apathy is getting worse, not better.

It is really frustrating as I don't feel it is physical i.e I'm not sleepy tired, and I am sure I am not depressed, it is just that some thing is missing. I did change tamox to Generics a few months ago and lasted three weeks. I was a blubbering mess and cried every day. It was very frightening, as soon as I stopped taking that brand the tears stopped. I seem to be getting on with APS quite well, and like you have few physical se's. It may be an idea to look at trying different brands.

Luckily I work for myself and the nature of my job means that I can have the next 5 months not working too much. I have made a promise to myself to walk for an hour 5 days a week and do 2 yoga classes a week and generally just not put myself under any pressure with time and work. So far, it seems to be working (lots of other crap to contend with too, crazy-evil ex-husband, broke up with my b/friend and missing my family who all live abroad!!).

Would love to heat how others are getting on and if anyone has top tips for keeping mood-swings etc at bay.

MURDO2323
Member

Help with hormones and Tamoxifen

Hi wondering if anyone can help

Have been on Tamoxifen for nearly 5 months the flushes have settled and i am only getting about 2-3 a day now and very occasionally at night. The problem is my mood swings does anybody have any ideas of what i can do. I feel drained swinging from one mood to another and it's really getting me down. I don't recognise myself any more who is this snappy witch that i have turned into. I have lost so much confidence too, just want to shut myself away and hide.

Onc said to give it 6 months does it settle down after that? I didn't even feel this bad going through treatment. thank you for reading and any help you can give

Jaynexxx